MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING

3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Fungal Infection (2419)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier & ethnicity: no information was provided.Product lot number was not provided.Expiration date and manufacture date cannot be determined without a lot number.The sample was not returned for evaluation and a lot number was not provided.The customer reported the dressing was exposed to moisture via diaphoresis and bathing/showering during wear.The reported fungal infection could have been promoted by the persistently high moisture levels under the dressing.The ifu for tegaderm chg dressings states "tegaderm chg gel pad is not designed to absorb large quantities of blood or fluid.".
 
Event or Problem Description
A nurse alleged that a male outpatient developed a fungal rash/infection on the left inner arm under a 3m¿ tegaderm¿ chg chlorhexidine gluconate i.V.Securement dressing.The dressing was used to protect a brachial picc line inserted for antibiotic administration.The nurse was unsure if skin preparation was conducted prior to dressing application.The rash/infection occurred within 24 hours of dressing application.The dressing was exposed to moisture via diaphoresis and bathing/showering during wear.The catheter was stabilized with stat-lock®.Diflucan, oral, was prescribed for the rash.The catheter remained in place.The patient reportedly had no pre-existing skin conditions or allergies to chlorhexidine gluconate or medical adhesives.

Brand Name
3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING
Common Device Name
TEGADERM CHG DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key9122425
Report Number2110898-2019-00113
Device Sequence Number19416326
Product Code FRO
UDI-Device Identifier30707387578313
UDI-Public30707387578313
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1657
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient Weight85